Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 11:37 AM CDT for Fillmore County, Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 11:37 AM CDT (16:37 UTC)
- Expired
- Jul 24, 2009, 12:30 PM CDT
- In force
- 53 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 71 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 11:53 AM CDT | TSTM WND DMG | 2 W Carimona, MN | 3-4 INCH LIMBS DOWN AT MAPLE SPRINGS CAMPGROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:32 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 241637
SVRARX
MNC045-241730-
/O.NEW.KARX.SV.W.0049.090724T1637Z-090724T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1137 AM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1230 PM CDT
* AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF CARIMONA...OR 10 MILES NORTHWEST OF PRESTON...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARIMONA AND FORESTVILLE STATE PARK AROUND 1145 AM...
GREENLEAFTON AND ISINOURS AROUND 1150 AM...
PRESTON AND LANESBORO AROUND 1155 AM...
HUTTON AND BRISTOL AROUND NOON...
HARMONY AND GRANGER AROUND 1210 PM...
HENRYTOWN AND AMHERST AROUND 1215 PM...
CANTON AND LENORA AROUND 1220 PM...
NEWBURG AROUND 1225 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
&&
LAT...LON 4384 9209 4376 9173 4350 9173 4350 9180
4350 9224 4350 9232 4363 9232
TIME...MOT...LOC 1637Z 314DEG 23KT 4371 9223
$$
DTJ2 follow-up statements
000
WWUS53 KARX 241659
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1159 AM CDT FRI JUL 24 2009
MNC045-241730-
/O.CON.KARX.SV.W.0049.000000T0000Z-090724T1730Z/
FILLMORE MN-
1159 AM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR FILLMORE COUNTY...
AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HUTTON...OR NEAR PRESTON...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARMONY AND GRANGER AROUND 1210 PM...
HENRYTOWN AND AMHERST AROUND 1215 PM...
CANTON AND LENORA AROUND 1220 PM...
NEWBURG AND TAWNEY AROUND 1225 PM...
MABEL AROUND 1230 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.
&&
LAT...LON 4384 9209 4376 9173 4350 9173 4350 9180
4350 9224 4350 9232 4363 9232
TIME...MOT...LOC 1659Z 314DEG 23KT 4361 9209
$$
DTJ000 WWUS53 KARX 241718 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1218 PM CDT FRI JUL 24 2009 MNC045-241730- /O.CON.KARX.SV.W.0049.000000T0000Z-090724T1730Z/ FILLMORE MN- 1218 PM CDT FRI JUL 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR SOUTHERN FILLMORE COUNTY... AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARMONY...OR 11 MILES SOUTH OF PRESTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTON AND NEWBURG AROUND 1225 PM... MABEL AROUND 1230 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT BECOME AIRBORNE. STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF LEFT UNPROTECTED. TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. && LAT...LON 4360 9232 4373 9173 4350 9173 4350 9232 TIME...MOT...LOC 1718Z 319DEG 21KT 4352 9201 $$ DTJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:17 AM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Jul 24, 3:17 AM CDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 AM CDT FRI JUL 24 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST CONCERN IS ON PRECIPITATION CHANCES TODAY ALONG WITH SEVERE WEATHER THREAT. 07Z WATER VAPOR IMAGERY SHOWS RATHER IMPRESSIVE SHORTWAVE NEAR LAKE WINNIPEG. ASSOCIATED COLD FRONT WAS MOVING THROUGH NORTHWEST MINNESOTA...AND EXTENDING BACK THROUGH NORTH DAKOTA. RADAR MOSAIC SHOWING WIDESPREAD CONVECTION AHEAD OF THIS SYSTEM OVER NORTHERN MINNESOTA AND WAS SPREADING SOUTHEAST BEING SUPPORTED BY MOISTURE TRANSPORT/ISENTROPIC LIFT. 24.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT IN DROPPING CLOSED MID-LEVEL LOW FROM NEAR LAKE WINNIPEG THIS MORNING...INTO WESTERN LAKE SUPERIOR BY 12Z SATURDAY AND THEN INTO ONTARIO BY 12Z MONDAY. DETERMINISTIC MODELS DO DIFFER ON HOW FAR SOUTH THIS MORNING CONVECTION GET...WITH THE NAM/WRF ALONG WITH THE MESO-SCALE MODELS HAVING A BETTER HANDLE ON THE CONVECTION THIS MORNING AND THUS HAVE TRENDED WITH THEM IN THE NEAR TERM. SEVERE WEATHER THREAT TODAY IS TIED CLOSELY TO MORNING CONVECTION AND HOW MUCH ATMOSPHERE CAN REBOUND THIS AFTERNOON. VARIOUS MESO- SCALE MODELS INCLUDING THE SPC-WRF CONSISTENT IN DROPPING NORTHERN MINNESOTA CONVECTION SOUTHEAST ACROSS THE AREA THROUGH THE MORNING HOURS...WITH OUTFLOW BOUNDARY THEN PUSHING INTO NORTHERN IOWA THIS AFTERNOON. FRONT MOVES ACROSS THE AREA THIS AFTERNOON. IF ATMOSPHERE CAN REBOUND SUFFICIENTLY...MODEL SOUNDINGS SHOW AMPLE 0-6KM SHEAR TO SUPPORT SUPERCELLS. IN ADDITION HODOGRAPHS SHOWING STRONG TURNING IN THE LOWEST 1 KM SUPPORTING THE POSSIBILITY OF ISOLATED TORNADOES. THUS SEVERE WEATHER IS MORE CONDITIONAL ON AFFECTS OF THE MORNING CONVECTION. FOR THIS REASON HAVE GONE WITH HIGHER POPS DURING THE MORNING HOURS AND THEN KEPT CHANCE POPS FOR THE AFTERNOON INTO THE EVENING HOURS. TEMPERATURES ALSO A CHALLENGE AS WARM +14 TO +16 CELSIUS AIR AHEAD OF FRONT WILL BE TEMPERED BY MORNING CLOUDS AND CONVECTION. THUS WITH MORE CLOUDS HAVE OPTED TO UNDERCUT GUIDANCE TODAY. FRONT PUSHES SOUTH OF THE AREA TONIGHT...WITH A SECOND SHORTWAVE THEN ROTATING AROUND THE MID LEVEL LOW FOR SATURDAY. INSTABILITIES RATHER WEAK WITH ONLY AROUND 400 J/KG OF MOST UNSTABLE CAPE IN THE NORTHERN FLOW. HAVE CONTINUED THE CHANCE POPS WITH ONLY MENTION OF ISOLATED THUNDER. MID LEVEL LOW SLOW TO PULL EAST...KEEPING AREA IN NORTHWEST FLOW ALOFT AND RATHER UNSETTLED WEATHER FOR SUNDAY AS WEAK SHORTWAVES DROP DOWN THROUGH THE FLOW. WILL KEEP LOWER END CHANCE POPS GOING THROUGH MUCH OF THE PERIOD ALONG WITH THE BLOW NORMAL TEMPERATURES. .LONG TERM...MONDAY THROUGH THURSDAY BOTH THE 24.00Z GFS AND ECMWF CONTINUE TO SHOW TROUGHING ACROSS THE GREAT LAKES INTO THE NORTHEAST THROUGH THE PERIOD. THIS KEEPS THE LOCAL AREA IN NORTHWEST FLOW ALOFT. MODELS HINTING AT WEAK SHORTWAVES CONTINUE TO ROTATE ACROSS THE AREA. THUS LOW END POPS THROUGH THE PERIOD ALONG WITH BELOW NORMAL TEMPERATURES PER GRIDDED DATABASE LOOK REASONABLE AND THUS WILL MAKE NO CHANGES TO THIS TIME FRAME. && .AVIATION... THUNDERSTORM CLUSTER DIVING SOUTH/SOUTHEAST ACROSS THE REGION EARLY THIS MORNING. THE PRECIPITATION WAS IN RESPONSE TO AN UPPER LEVEL SHORTWAVE...AND LOW LEVEL JET/MOISTURE TRANSPORT. THE PCPN MASS SHOULD HOLD TOGETHER AS IT APPROACHES THE TAF SITES THIS MORNING...ALTHOUGH THERE MAY BE SOME DECREASE IN TS ACTIVITY AS THERE WILL BE SOME DECREASE IN LOW LEVEL JET INTENSITY. CURRENT TIMING WOULD BRING THE SHRA/TS TO KRST/KLSE BETWEEN 12-14Z...LASTING TIL 18Z. 24.00Z ARW/NMM4/NAM12 SHOW THIS WELL. THIS ACTIVITY IS AHEAD OF A SFC COLD FRONT...AND THIS IS SLATED TO EXTEND FROM NORTHEAST WI INTO SOUTHWEST IA BY 00Z. THERE IS THE POTENTIAL FOR SCATTERED SHRA/TS TO DEVELOP ALONG THIS FRONT LATER IN THE AFTERNOON...ALTHOUGH THE FRONT WILL HAVE TO BATTLE THE STABILIZING INFLUENCE OF THE PCPN FROM THIS MORNING. STILL...IF ENOUGH INSTABILITY COULD BE REESTABLISHED FOR THE AFTERNOON...SOME STRONG TO SEVERE STORMS WOULD BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. THE BETTER SEVERE THREAT WILL BE OVER IA. SOME MVFR CONDITIONS COULD ACCOMPANY THE STORMS. FOR WINDS...LOOK FOR A SHIFT TO THE WEST/NORTHWEST AS THE FRONT SLIDES THOUGH...ROUGHLY 22Z FOR KRST AND 00Z FOR KLSE. EXPECT CLEARING LATE THIS EVENING AS THE FRONT SINKS SOUTH...AND AHEAD OF A LARGER CLOUD SHIELD ASSOCIATED WITH A LOW CENTER MOVING INTO THE EASTERN GREAT LAKES. COULD SEE SOME BR OVERNIGHT AS A RESULT...ALTHOUGH CONFIDENCE NOT HIGH ENOUGH TO ADD TO TAFS AS OF YET. CLOUDS LOOK FAIRLY ABUNDANT FOR THE WEEKEND...BUT EXPECT VFR CEILINGS AT THIS MOMENT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........RIECK
Hazardous weather outlook, Jul 24, 11:03 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1103 AM CDT FRI JUL 24 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1103 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...FROM LATE THIS MORNING THROUGH TONIGHT AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN LATE THIS MORNING AND EARLY THIS AFTERNOON. INITIALLY THE MAIN SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL...BUT AS THE INSTABILITY BUILDS AHEAD OF THESE STORMS THERE WILL ALSO BE THE POTENTIAL OF DAMAGING WINDS. A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WIND ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/BOYNE
In the hours before
Local storm report, Jul 24, 10:37 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL WEST CONCORD 44.15N 92.90W
07/24/2009 E1.00 INCH DODGE MN EMERGENCY MNGR
1029 AM HAIL 3 NW ORONOCO 44.19N 92.58W
07/24/2009 E0.75 INCH OLMSTED MN EMERGENCY MNGR
DIME SIZED HAIL REPORTED ALONG HIGHWAY 52
&&
SHEALocal storm report, Jul 24, 10:54 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 3 NW STEWARTVILLE 43.89N 92.53W
07/24/2009 E0.25 INCH OLMSTED MN FIRE DEPT/RESCUE
&&
SHEALocal storm report, Jul 24, 10:59 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HAIL 2 NW MANTORVILLE 44.09N 92.78W
07/24/2009 E1.00 INCH DODGE MN EMERGENCY MNGR
PEA TO QUARTER SIZED HAIL
1059 AM HAIL 6 SSW ROCHESTER 43.93N 92.52W
07/24/2009 E0.25 INCH OLMSTED MN EMERGENCY MNGR
AT EOC / AIRPORT
&&
SHEASpecial weather statement, Jul 24, 11:10 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1110 AM CDT FRI JUL 24 2009 MNZ088-094>096-241715- FILLMORE-HOUSTON-MOWER-WINONA- 1110 AM CDT FRI JUL 24 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING FILLMORE...HOUSTON... MOWER AND WINONA COUNTIES... AT 1110 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM WHITMAN TO BROOKSIDE CAMPGROUND...MOVING SOUTHEAST AT 30 MPH. TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... BROOKSIDE CAMPGROUND...UTICA...INTERSTATE 90 AND COUNTY 1...WYATTVILLE AND WINONA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. 04
Local storm report, Jul 24, 11:20 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 2 N STEWARTVILLE 43.89N 92.49W
07/24/2009 E0.75 INCH OLMSTED MN PUBLIC
&&
SHEALocal storm report, Jul 24, 11:28 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 AM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 1 N STEWARTVILLE 43.87N 92.49W
07/24/2009 E1.00 INCH OLMSTED MN PUBLIC
REPORTED AT KWIK TRIP STORE
1124 AM HAIL 4 NW WYKOFF 43.75N 92.32W
07/24/2009 E0.25 INCH FILLMORE MN EMERGENCY MNGR
WINDS OF 15 TO 20 MPH
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:48 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 57 min |
| Jul 24, 10:16 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 59 min |
| Jul 24, 10:43 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Fillmore, Mower, Olmsted | 62 min |
| Jul 24, 11:01 AM CDT | Areal Flood Advisory | ARX | Dodge, Olmsted, Wabasha | 3 hr |
| Jul 24, 3:35 PM CDT | Areal Flood Advisory | ARX | Houston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.